Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 77, NWS Billings, MT
NWS Billings, MT issued this severe thunderstorm warning at Jun 24, 2007, 6:47 PM MDT for Golden Valley County, Wheatland County, Montana. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2007, 6:47 PM MDT (00:47 UTC)
- Expired
- Jun 24, 2007, 7:45 PM MDT
- In force
- 58 min
- Issued by
- NWS Billings, MT
- Area
- Counties, with a storm outline in the text
Counties Golden Valley County, MT, Wheatland County, MT
The radar
The Billings radar (KBLX), 94 km from the middle of the area, began a volume at 00:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 24, 4:06 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 0.8 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 354 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 2164 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:09 PM MDT, 2 hours 38 minutes earlier.
Area forecast discussion, Jun 24, 4:09 PM MDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BILLINGS MT
409 PM MDT SUN JUN 24 2007
.SHORT TERM...VALID FOR MON AND TUE...
...UPDATED FOR TORNADO WATCH WHICH IS IN EFFECT UNTIL 11 PM MDT...
INGREDIENTS IN PLACE FOR SEVERE WEATHER OVER MUCH OF FORECAST
AREA. UNUSUALLY HIGH DEWPOINTS BEING ADVECTED INTO SOUTHERN
MONTANA ON EASTERLY FLOW WITH READINGS IN THE 60S FOR MANY
LOCATIONS. SOUTHWEST FLOW ALOFT PRODUCING STRONG SHEAR
ENVIRONMENT TO SUPPORT SUPERCELL DEVELOPMENT. PLENTY OF CAPE
ACROSS AREA AS WELL WITH DATA SHOWING SURFACE BASED VALUES OVER
3000 J/KG AS FAR WEST AS BILLINGS...HIGHER TO THE EAST. FRONTAL
BOUNDARY ACROSS SOUTHEAST MONTANA BORDER WITH DEWPOINTS OF 30 TO
40 IN NORTH CENTRAL WYOMING AND IN THE 50S TO 60S AT SHERIDAN
NORTHWARD.
ONE THING MISSING SO FAR...IS POTENTIAL TRIGGER TO FIRE
CONVECTION...THOUGH MODELS DO NOT SHOW ANYTHING OBVIOUS WOULD
EXPECT WEAK PERTURBATIONS IN SOUTHWEST FLOW. MODELS DO HINT AT
SOME QG FORCING OVER CENTRAL AND EAST THIS EVENING AND SUBTLE
WAVE NOTED UPSTREAM IN WATER VAPOR IMAGERY. EXPECT ENOUGH FORCING
TO HELP BREAK DOWN MID LEVEL CAP OVER AREA TOWARD LATE AFTERNOON
AND ESPECIALLY EARLY THIS EVENING.
EVENING...ANY CONVECTION THAT FIRES UP SHOULD BECOME MORE
ORGANIZED AND AFFECT PRIMARILY EASTERN ZONES. DEEP MOISTURE OVER
THIS AREA AND WILL INCLUDE MENTION OF HEAVY RAIN. SOME CONVECTION
COULD CONTINUE OVER THE NORTHWEST SECTIONS AS WELL AIDED BY JET
DYNAMICS.
FOR MONDAY...UPPER TROUGH NOW TO OUR WEST WILL MAKES ITS MOVE
ACROSS CANADIAN BORDER. MOISTURE ADVECTION IN LOW LEVELS WILL
KEEP HIGH DEWPOINTS OVER FAR EASTERN MONTANA...AND WITH PROXIMITY
OF JET IN AREA WE COULD SEE SOME STRONG STORMS AGAIN ALONG OUR
EASTERN BORDER REGION. ELSEWHERE...FRONTAL PASSAGE ASSOCIATED
WITH UPPER TROUGH WILL MOVE THROUGH REST OF FORECAST AREA
PRODUCING BRISK WESTERLY WINDS...WITH MOST LOCATIONS MAX TEMPS
UNDER NORMAL. TESAR
.LONG TERM...VALID FOR WED...THU...FRI...SAT...SUN...
VERY FEW CHANGES MADE TO THE EXTENDED FORECAST TODAY AS MODELS
REMAIN IN GOOD AGREEMENT.
UPPER LEVEL TROUGH WILL EXIT THE REGION ON TUESDAY MORNING AS AN
UPPER LEVEL RIDGE OF HIGH PRESSURE MOVES INTO THE REGION FROM THE
WEST. RIDGE STAYS OVER THE REGION THROUGH FRIDAY AND SHIFTS TO
THE EAST ON FRIDAY NIGHT. MAIN RIDGE AXIS SITS OVER THE DAKOTAS
THROUGH THE REST OF THE EXTENDED LEAVING SOUTHWEST FLOW OVER THE
REGION. HAVE KEPT THINGS DRY THROUGH WEDNESDAY MORNING AND A
SLIGHT CHANCE ACROSS MUCH OF THE AREA FROM WEDNESDAY AFTERNOON
THROUGH THE REST OF THE EXTENDED.
TEMPERATURES WILL GRADUALLY WARM FROM TUESDAY THROUGH FRIDAY AND
REACH BACK INTO THE 90S IN MANY PLACES FOR NEXT WEEKEND. SOLUM
&&
.AVIATION...
ISOLATED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND BECOME
MORE WIDESPREAD AS IT MOVES EAST THIS AFTERNOON AND EVENING. SOME
OF THE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND STRONG
WIND GUSTS. THE THUNDERSTORM THREAT WILL CONTINUE INTO THE
OVERNIGHT HOURS. SOLUM
&&
.PRELIMINARY POINT TEMP/POPS...
MON TUE WED THU FRI SAT SUN
-----------------------------------------------------------
BIL 060/077 048/078 052/083 059/090 060/092 058/092 060/092
30/N 00/U 02/T 22/T 22/T 22/T 22/T
LVM 049/074 040/079 046/083 050/089 053/091 053/091 052/091
30/N 00/U 02/T 22/T 22/T 22/T 22/T
HDN 061/082 049/081 052/087 060/091 060/092 060/092 062/092
30/N 00/U 02/T 22/T 22/T 22/T 22/T
MLS 065/081 052/080 054/084 061/088 060/090 060/090 062/090
42/T 00/U 00/U 02/T 22/T 22/T 22/T
4BQ 063/087 051/080 054/086 062/088 062/090 060/090 062/090
43/T 00/U 00/U 02/T 22/T 22/T 22/T
BHK 062/085 051/078 052/082 057/085 058/088 058/088 057/088
43/T 20/U 00/B 02/T 22/T 22/T 22/T
SHR 057/085 050/078 049/084 058/090 057/091 058/091 060/091
32/T 00/U 02/T 22/T 22/T 22/T 22/T
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...TORNADO WATCH 447 IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR
ZONES 29>39-42-56>58-63-66-67.
WY...TORNADO WATCH 447 IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR
ZONES 98-99.
&&
WEATHER.GOV/BILLINGSHazardous weather outlook, Jun 24, 4:14 PM MDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BILLINGS MT 414 PM MDT SUN JUN 24 2007 MTZ028>042-056>058-063>068-WYZ098-099-252215- SOUTHERN WHEATLAND-MUSSELSHELL-TREASURE-NORTHERN ROSEBUD-CUSTER- FALLON-NORTHERN STILLWATER-YELLOWSTONE-POWDER RIVER-CARTER- SOUTHERN BIG HORN-EASTERN CARBON-NORTHERN PARK- NORTHERN SWEET GRASS-GOLDEN VALLEY-RED LODGE FOOTHILLS- NORTHERN BIG HORN-SOUTHERN ROSEBUD-JUDITH GAP-PARADISE VALLEY- LIVINGSTON AREA-BEARTOOTH FOOTHILLS-ABSAROKA/BEARTOOTH MOUNTAINS- CRAZY MOUNTAINS-NORTHEAST BIG HORN MOUNTAINS-SHERIDAN FOOTHILLS- 414 PM MDT SUN JUN 24 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...SOUTH CENTRAL MONTANA...SOUTHEAST MONTANA AND NORTH CENTRAL WYOMING. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT. SOME STORMS WILL BECOME SEVERE WITH LARGE HAIL...HEAVY RAIN...DAMAGING WINDS AND ISOLATED TORNADOES. A TORNADO WATCH IS IN EFFECT UNTIL 11 PM TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Billings, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:15 PM MDT | Tornado Warning | BYZ | Wheatland | 30 min |
| Jun 24, 7:43 PM MDT | Severe Thunderstorm Warning | BYZ | Golden Valley | 24 min |
| Jun 24, 7:51 PM MDT | Tornado Warning | BYZ | Musselshell | 24 min |
| Jun 24, 8:14 PM MDT | Tornado Warning | BYZ | Musselshell | 31 min |
| Jun 24, 8:45 PM MDT | Severe Thunderstorm Warning | BYZ | Musselshell, Rosebud, Treasure, Yellowstone | 60 min |
| Jun 24, 9:37 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud, Treasure | 53 min |
| Jun 24, 10:29 PM MDT | Severe Thunderstorm Warning | BYZ | Rosebud | 61 min |
| Jun 24, 11:28 PM MDT | Severe Thunderstorm Warning | BYZ | Custer, Rosebud | 62 min |
| Jun 25, 4:27 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River | 63 min |
| Jun 25, 5:10 PM MDT | Severe Thunderstorm Warning | BYZ | Powder River | 65 min |
| Jun 25, 5:47 PM MDT | Severe Thunderstorm Warning | BYZ | Carter | 44 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.